Alert archive / Georgia / Freeze Warnings in 2016
Freeze Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Nov 20, 2016, 3:20 PM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Nov 21, 2016, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 3:20 PM EST (20:20 UTC)
- In effect from
- Nov 21, 2016, 3:00 AM EST
- Expired
- Nov 21, 2016, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS72 KCHS 202020 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST SUN NOV 20 2016 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-211300- /O.UPG.KCHS.FZ.A.0002.161121T0800Z-161121T1300Z/ /O.NEW.KCHS.FZ.W.0001.161121T0800Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, LUDOWICI, HINESVILLE, FORT STEWART, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 320 PM EST SUN NOV 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURES...IN THE LOWER 30S WELL INLAND. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH 8 AM MONDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$
3 follow-up statements
388 WWUS72 KCHS 210223 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 923 PM EST SUN NOV 20 2016 GAZ118-140-211030- /O.EXA.KCHS.FZ.W.0001.161121T0800Z-161121T1300Z/ INLAND CHATHAM-INLAND MCINTOSH- INCLUDING THE CITIES OF GARDEN CITY, POOLER, SAVANNAH, AND TOWNSEND 923 PM EST SUN NOV 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. * TEMPERATURES...LOWER 30S. * TIMING...FROM 4 TO 8 AM MONDAY. FREEZING TEMPERATURES WILL OCCUR FOR AS MUCH AS 2 TO 4 HOURS OVERNIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. * LOCATIONS...AREAS NEAR AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-211030- /O.CON.KCHS.FZ.W.0001.161121T0800Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, LUDOWICI, HINESVILLE, FORT STEWART, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 923 PM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... * TEMPERATURES...29 TO 32 DEGREES. * TIMING...FROM 2 TO 8 AM MONDAY. FREEZING TEMPERATURES WILL OCCUR FOR AS MUCH AS 3 TO 5 HOURS. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. * LOCATIONS...INLAND COUNTIES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ117-119-139-141-SCZ048>052-211030- /O.NEW.KCHS.FR.Y.0002.161121T0500Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 923 PM EST SUN NOV 20 2016 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST MONDAY. * LOCATIONS...MOST LOCATIONS NEAR AND WEST OF THE INTRA-COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * IMPACTS...FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
182 WWUS72 KCHS 210822 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EST MON NOV 21 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 211300- /O.CON.KCHS.FZ.W.0001.000000T0000Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, GARDEN CITY, POOLER, SAVANNAH, LUDOWICI, HINESVILLE, FORT STEWART, TOWNSEND, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 322 AM EST MON NOV 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...INLAND COUNTIES OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION AND DAMAGE UNPROTECTED OUTDOOR PLUMBING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION AND COVER UNPROTECTED OUTDOOR PLUMBING. && $$ GAZ117-119-139-141-SCZ048>052-211300- /O.CON.KCHS.FR.Y.0002.000000T0000Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 322 AM EST MON NOV 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...MOST AREAS NEAR AND WEST OF THE INTRA-COASTAL WATERS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. * TEMPERATURES...IN THE MID 30S. * IMPACTS...SCATTERED FROST COULD HARM SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$
114 WWUS72 KCHS 211233 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 733 AM EST MON NOV 21 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047- 211345- /O.EXP.KCHS.FZ.W.0001.000000T0000Z-161121T1300Z/ JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- INCLUDING THE CITIES OF MILLEN, SYLVANIA, METTER, STATESBORO, RINCON, SPRINGFIELD, REIDSVILLE, CLAXTON, PEMBROKE, RICHMOND HILL, GARDEN CITY, POOLER, SAVANNAH, LUDOWICI, HINESVILLE, FORT STEWART, TOWNSEND, ALLENDALE, HAMPTON, YEMASSEE, WALTERBORO, SAINT GEORGE, SUMMERVILLE, GOOSE CREEK, MONCKS CORNER, AND RIDGELAND 733 AM EST MON NOV 21 2016 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... $$ GAZ117-119-139-141-SCZ048>052-211345- /O.EXP.KCHS.FR.Y.0002.000000T0000Z-161121T1300Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- INCLUDING THE CITIES OF WILMINGTON ISLAND, TYBEE ISLAND, DARIEN, BEAUFORT, HILTON HEAD ISLAND, EDISTO BEACH, CHARLESTON, NORTH CHARLESTON, MOUNT PLEASANT, AND DANIEL ISLAND 733 AM EST MON NOV 21 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Nov 20, 10:28 AM EST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 20, 10:28 AM EST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1028 AM EST Sun Nov 20 2016
.SYNOPSIS...
Cooler high pressure will prevail into the middle of next week.
A cold front may move through the area next Thursday with high
pressure to follow into next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Sunny and cool today as high pressure continues to build in from
the west. Highs will range from the upper 50s to lower 60s.
Tonight: We maintained the Freeze Watch and expanded it to
include some more of our inland Georgia Zones for locations
such as Ludowici, Hinesville, and Pembroke. Expect much or
all of this region to be upgraded to a Freeze Warning later
today. The big question tonight is whether any frost will
develop on the fringe areas of the watch watch across inland
parts of the coastal counties. It just looks too dry at this
time to forecast frost but we will continue to monitor these
trends.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday and Tuesday: A deep layer ridge will remain over or just
west of the region. This will continue a cool, dry pattern with
light northerly winds. Temperatures will be below normal on
Monday, moderating toward normal by tuesday. Tuesday morning
temperatures will be cold, in the lower to mid 30s most areas
away from the coast. Some spots could reach freezing well
inland. Surface dewpoint temperatures seem a little too low to
warrant much concern about frost, but can't rule out some patchy
frost, especially eastern counties that might have slightly
higher dewpoints.
Wednesday: The deep layer ridge begins to shift east/offshore as the
next upper level trough approaches. Low level south-southwest flow
ahead of the next weak cold front is expected to help push
temperatures into the lower 70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
The next upper trough and associated cold front look to push through
late Wednesday night and into Thursday. This upper trough and
associated cold front is shown to weaken considerably as it
approaches. Thus, it appears this will be another dry cold front
passage. Not much in the way of cooler air behind the front, with
winds shifting from south-southwest to west on Thursday, which
actually helps to push temperatures into the mid to upper 70s
Thursday. A considerable amount of uncertainty starts to show up by
later Thursday and beyond into the weekend. The GFS ensemble mean
shows zonal upper flow Friday then a low amplitude ridge builds from
the west Saturday. Have kept temperatures near normal both days. By
Sunday, uncertainty in the models is very high, with the GFS showing
deep layer moisture returning ahead of a fast approaching upper
trough, and the ECMWF is much slower with the upper trough, with
much drier conditions. For now have capped pops to slight chance
given the uncertainty. Temperatures near to slightly below
normal.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
VFR at KSAV/KCHS through 12Z Monday.
Extended Aviation Outlook...VFR expected to prevail through the
next week.
&&
.MARINE...
The gradient will continue to relax today as high pressure
builds from the west. Given pilot boat and buoy reports showing
winds continuing right around Small Craft Advisory levels, we
extended the advisory until 1 PM.
No highlights expected tonight through the brunt of next week.
A deep layer ridge of high pressure will remain just west of the
waters through Tuesday, then shift east over the waters
Wednesday. A weak cold front may approach the area late
Wednesday night or Thursday, but appears this front will come
through dry with not much cold advection and/or increase in
winds. Weak high pressure rebuilds west/northwest of the area
Friday. Winds generally 15 knots or less and seas 3 to 4 feet or
less through the period.
&&
.FIRE WEATHER...
We have maintained the Fire Danger Statement today for low RH
values bottoming out in the 15-25% range with modest surface
winds and very dry fuels.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Monday morning for
GAZ087-088-099>101-114>116-137-138.
SC...Freeze Watch from late tonight through Monday morning for
SCZ040-042>045-047.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ350-
352-354-374.
&&
NEAR TERM...
SHORT TERM...RFM
LONG TERM...RFM
AVIATION...RFM
MARINE...RFM
FIRE WEATHER...Hazardous weather outlook, Nov 20, 3:20 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EST SUN NOV 20 2016 GAZ117>119-139>141-SCZ048>052-212030- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-BEAUFORT-COASTAL COLLETON- CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 320 PM EST SUN NOV 20 2016 ...FIRE DANGER STATEMENT IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-212030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER- 320 PM EST SUN NOV 20 2016 ...FIRE DANGER STATEMENT IN EFFECT THROUGH MONDAY EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE DANGER STATEMENT. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-212030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 320 PM EST SUN NOV 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
Nearby
Freeze Warnings in Georgia, 2016Freeze Warnings in South Carolina, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.